Advertisement

Reactions Weekly

, Volume 1746, Issue 1, pp 44–44 | Cite as

Azathioprine

Hypersensitivity syndrome: 12 case reports
Case report
  • 17 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a single-center observational cohort study of 290 patients treated between 1972 and 2017, 12 patients (9 men and 3 women) aged 45−74 years were described, who developed hypersensitivity syndrome during treatment with azathioprine [dosages and routes not stated; not all times to reaction onset stated].

Patient 1: A 45-year-old man, who had myeloperoxidase microscopic polyangiitis, started receiving maintenance therapy with azathioprine daily. He also received treatment with prednisolone. However, he developed hypersensitivity syndrome with increased levels of CRP and neutrophils despite prednisolone therapy. Therefore, azathioprine was discontinued, and hypersensitivity syndrome resolved within a week. A lack of prednisolone effect was considered.

Patient 2: A...

Reference

  1. Hessels AC, et al. Azathioprine Hypersensitivity Syndrome in a Cohort of Antineutrophil Cytoplasmic Antibody-Associated Vasculitis Patients. Journal of Allergy and Clinical Immunology: In Practice 7: 1004-1009, No. 3, Mar 2019. Available from: URL: http://doi.org/10.1016/j.jaip.2018.10.018 - Netherlands

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations